Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reaction To Tenofovir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Atripla (Efavirenz/Tenofovir/FTC)

... ef-FAH-ver-enz / em-tri-SIT-uh-bean / te-NOE-fo-veer --> Brand Name: Atripla Other Name(s): Efavirenz / Emtricitabina / Tenofovir DF Drug Class: Combination Drugs Atripla includes three antiretroviral drugs: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir disoproxil fumarate (tenofovir DF or Viread). Efavirenz is a type of medicine called
Ask the Experts

Undetectable, but CD4 falling and ALT rising

I am 46 and tested HIV+ in Aug 2006. In Feb 2007 I began taking Atripla & Videx EC when my Viral Load was 200K+ and my CD4 was 285. My numbers quickly improved, and I have never missed a dose. To date, my viral load remains undetectable...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...You are probably having a reaction to the tenofovir in the Atripla and the videx, which is causing your CD4 count to go down. You don't indicate whether you are taking any other Read more »

Nephrotic syndrome

DrsI am a 39yr old white male. Diagnosed AIDS Feb 2006 VL>100,000, CD4 130. Meds started March 2006 Sustiva/Truvada.Eventually VL <40 in October 2006 CD4 then 330. VL <40 since then and CD4 increasing.June 2007 diagnosed Nephrotic syndrome, stopped...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...This is a tough call. Your problem with nephrotic syndrome could be related to HIV, the tenofovir component of Truvada, or possibly an immune reconstitution reaction. Tenofovir generally does not produce nephrotic range proteinuria Read more »

tenofovir vs abacavir

I am have been diagnosed hiv for the last 7 years and have enjoyed good health for most of it. I recently changed drs due to a move and he has shown concern regarding the creatin levels now showing in my kidney results and is suggesting i change...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...other medical conditions you have.If your creatinine has consistently increased by half a mg/dL or so from where it was while on tenofovir, and no other casues for this rise is found, I would consider a switch from tenofovir. Some people with a... Read more »

hyperpigmentation/skin discoloration

Hi Doc,I am a 44 year old black man, and I've just started taking meds in April 2006. Initially I was on Epizicom and Sustiva, but had a severe reaction within 10 days and had to stop. Now I'm taking Combivir and Lexiva, and my viral load is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...black patients AZT (in the Combivir) can cause some darkening in pigment so I would guess the AZT may be involved. Switching to tenofovir (or abacavir if your reaction was not due to abacavir hypersensitivity) might be worth considering. Also... Read more »
Articles
AIDS InfoNet

Abacavir (Ziagen)

...(Retrovir) plus lamivudine (Epivir) should only be used if no stronger regimen is available. The combination of abacavir + tenofovir (Viread) + lamivudine (Epivir) should not be used without additional ARVs. Read more »
AIDS InfoNet

Taking Current Antiretroviral Drugs

... Notes Enfuvirtide (Fuzeon) 2 injections each day. 90 mg per injection for adults. No food restrictions. Skin reactions where drug is injected ranging from redness and itching to hard lumps.   Maraviroc (Selzentry, Celsentri) ... Read more »
Test Positive Aware Network

Ziagen

...component of HAART therapy. It had also achieved favorable use due to studies showing rates of lipoatrophy that were similar to tenofovir, and lower than either AZT or d4T. However, there are a few factors which have to be considered for this... Read more »
AIDS InfoNet

Tenofovir (Viread)

... What Is Tenofovir? Who Should Take Tenofovir? What About Drug Resistance? How Is Tenofovir Taken? What Are the Side Effects? How Does Read more »
Connect With Others

New to the bulletin boards? Introduce yourself!

Posted by TheBody, 34 Replies
Welcome to The Body's "Living With HIV" forum. You'll find many supportive and knowledgeable individuals who can relate to what you're going through. Take a moment to say hi and, if you want, tell us a little bit about yourself! Read more »

fear of medications side effects

Posted by Anonymous, 8 Replies
Hi all! Im one of those who just tested postive. My cd4 is 320 and as per my doctor Im on what you call "gray zone" level. Done with my baselines and all of my lab tests are negative. I may not be advise to take medications for the time being but Im... Read more »

information

Posted by Anonymous, 1 Reply
... * ddC (zalcitabine) * ddI (dideoxyinosine) * d4T (stavudine) * 3TC (lamivudine) * Abacavir (ziagen) * Tenofovir (viread) * Emtriva (emtricitabine) Health care providers can prescribe non-nucleoside reverse... Read more »

front line

Posted by Anonymous
...type 2, which significantly increases the risk of HIV transmission; and prophylactic administration of the antiretroviral drug tenofovir. Sponsors of foundation-supported trials, which actually undertake and oversee work in the field, include... Read more »